Alert archive / Pennsylvania / Heat Advisories in 2014

Heat Advisory 1, NWS Philadelphia/Mount Holly

June 17, 20145 counties in Pennsylvania; New Castle County, Delaware; 4 counties in New Jersey

NWS Philadelphia/Mount Holly issued this heat advisory at Jun 17, 2014, 3:29 PM EDT for 5 counties in Pennsylvania; New Castle County, Delaware; 4 counties in New Jersey. It took effect at Jun 18, 2014, 12:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2014, 3:29 PM EDT (19:29 UTC)
In effect from
Jun 18, 2014, 12:00 PM EDT
Expired
Jun 18, 2014, 6:58 PM EDT
In force
7 hr
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 66 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WWUS71 KPHI 171929
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT TUE JUN 17 2014
 
DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-180900-
/O.NEW.KPHI.HT.Y.0001.140618T1600Z-140618T2300Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-
LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...
PHILADELPHIA...WEST CHESTER...KENNETT SQUARE...NORRISTOWN...
LANSDALE...MORRISVILLE...DOYLESTOWN
329 PM EDT TUE JUN 17 2014

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY.

* HEAT INDEX VALUES...IN THE UPPER 90S. 

* MAXIMUM TEMPERATURES...IN THE MID 90S.

* TIMING...THE WORST CONDITIONS WILL BE DURING WEDNESDAY
  AFTERNOON.  

* IMPACTS...THE FIRST HOT AND HUMID SPELL OF THE METEOROLOGICAL
  SUMMER WILL BE STRESSFUL, ESPECIALLY FOR THE ELDERLY AND VERY
  YOUNG. IT COULD ALSO HAVE EFFECTS ON ANYONE ENGAGED IN STRENUOUS
  WORK OR ATHLETIC ACTIVITIES ON WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON THE ELDERLY, RELATIVES
AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITY TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

MAKE SURE YOUR PETS ARE ALSO ADEQUATELY PROTECTED FROM THE EFFECTS
OF THE HEAT.

&&

$$

GIGI/GORSE
3 follow-up statements
114 
WWUS71 KPHI 180756
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 AM EDT WED JUN 18 2014

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-182100-
/O.CON.KPHI.HT.Y.0001.140618T1600Z-140618T2300Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-
LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...
PHILADELPHIA...WEST CHESTER...KENNETT SQUARE...NORRISTOWN...
LANSDALE...MORRISVILLE...DOYLESTOWN
356 AM EDT WED JUN 18 2014

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

* MAXIMUM HEAT INDEX VALUES...IN THE MIDDLE AND UPPER 90S.

* MAXIMUM TEMPERATURES...IN THE MIDDLE 90S.

* TIMING...THE MAXIMUM TEMPERATURES AND HEAT INDEX VALUES ARE
  EXPECTED TO OCCUR DURING THE MID TO LATE AFTERNOON HOURS.

* IMPACTS...THE HEAT AND HUMIDITY WILL CREATE A HAZARD FOR ANYONE
  SPENDING TIME OUT OF DOORS TODAY, ESPECIALLY THOSE TAKING PART
  IN STRENUOUS OUTDOOR WORK OR ATHLETIC ACTIVITIES. ALSO, THE
  EXCESSIVE HEAT AND HUMIDITY AND THE RESULTING PHYSICAL STRESS IS
  PARTICULARLY DANGEROUS FOR THE ELDERLY AND FOR THE VERY YOUNG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND
HIGH HUMIDITY IS EXPECTED. THE COMBINATION WILL CREATE THE
POTENTIAL FOR HEAT RELATED ILLNESSES. DRINK PLENTY OF FLUIDS, STAY
IN AN AIR CONDITIONED LOCATION, STAY OUT OF THE SUN AND BE SURE TO
CHECK ON ELDERLY RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OUTSIDE OR IF YOU WILL BE
SPENDING TIME OUTDOORS. IF POSSIBLE, RESCHEDULE STRENUOUS
ACTIVITY TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND
SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND
LOOSE FITTING CLOTHING AND DRINK PLENTY OF WATER.

TO REDUCE YOUR RISK WHEN WORKING OUTDOORS, THE OCCUPATIONAL
SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN A SHADED OR AIR CONDITIONED ENVIRONMENT. ANYONE
OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.
HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

ALSO, MAKE SURE THAT YOUR PETS ARE ADEQUATELY PROTECTED FROM THE
EFFECTS OF THE HEAT.

&&

$$

IOVINO
509 
WWUS71 KPHI 181815
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
215 PM EDT WED JUN 18 2014

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-182300-
/O.CON.KPHI.HT.Y.0001.000000T0000Z-140618T2300Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-
LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...
PHILADELPHIA...WEST CHESTER...KENNETT SQUARE...NORRISTOWN...
LANSDALE...MORRISVILLE...DOYLESTOWN
215 PM EDT WED JUN 18 2014

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* MAXIMUM HEAT INDEX VALUES...MIDDLE TO UPPER 90S.

* MAXIMUM TEMPERATURES...MIDDLE 90S.

* TIMING...THE MAXIMUM HEAT INDEX VALUES WILL CONTINUE THROUGH
  THE REST OF THE AFTERNOON.

* IMPACTS...THE HEAT AND HUMIDITY WILL CREATE A HAZARD FOR ANYONE
  SPENDING TIME OUT OF DOORS THIS AFTERNOON...ESPECIALLY THOSE
  TAKING PART IN STRENUOUS OUTDOOR WORK OR ATHLETIC ACTIVITIES.
  ALSO...THE EXCESSIVE HEAT AND HUMIDITY AND THE RESULTING
  PHYSICAL STRESS IS PARTICULARLY DANGEROUS FOR THE ELDERLY AND
  FOR THE VERY YOUNG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES AND
HIGH HUMIDITY IS EXPECTED. THE COMBINATION WILL CREATE THE
POTENTIAL FOR HEAT RELATED ILLNESSES. DRINK PLENTY OF FLUIDS...
STAY IN AN AIR CONDITIONED LOCATION... STAY OUT OF THE SUN AND BE
SURE TO CHECK ON ELDERLY RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OUTSIDE OR IF YOU WILL BE
SPENDING TIME OUTDOORS. IF POSSIBLE... RESCHEDULE STRENUOUS
ACTIVITY TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND
SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT
AND LOOSE FITTING CLOTHING AND DRINK PLENTY OF WATER.

TO REDUCE YOUR RISK WHEN WORKING OUTDOORS... THE OCCUPATIONAL
SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN A SHADED OR AIR CONDITIONED ENVIRONMENT. ANYONE
OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.
HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

ALSO... MAKE SURE THAT YOUR PETS ARE ADEQUATELY PROTECTED FROM
THE EFFECTS OF THE HEAT.

&&

$$
502 
WWUS71 KPHI 182258
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
658 PM EDT WED JUN 18 2014


DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-190000-
/O.CAN.KPHI.HT.Y.0001.000000T0000Z-140618T2300Z/
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-
LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...
PHILADELPHIA...WEST CHESTER...KENNETT SQUARE...NORRISTOWN...
LANSDALE...MORRISVILLE...DOYLESTOWN
658 PM EDT WED JUN 18 2014

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
HEAT ADVISORY.

A VERY WARM NIGHT IS EXPECTED...BUT THE THREAT FOR EXCESSIVE HEAT
HAS PASSED. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jun 17, 9:37 AM EDT, 5 hours 52 minutes earlier.

Area forecast discussion, Jun 17, 9:37 AM EDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
937 AM EDT TUE JUN 17 2014

.SYNOPSIS...
HIGH PRESSURE LOCATED OVER THE WESTERN NORTH ATLANTIC WILL
CONTINUE TO INFLUENCE OUR WEATHER INTO WEDNESDAY. A COLD FRONT IS
FORECAST TO APPROACH FROM THE NORTH ON WEDNESDAY NIGHT AND IT IS
EXPECTED TO PASS THROUGH OUR REGION ON THURSDAY. THE BOUNDARY IS
ANTICIPATED TO REMAIN NEARBY TO OUR SOUTHWEST ON FRIDAY AND OVER
THE WEEKEND. WEAK LOW PRESSURE APPROACHING FROM THE NORTHWEST IS
FORECAST TO PULL THE FRONT BACK INTO OUR REGION ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN UPPER-LEVEL RIDGE WILL REMAIN ANCHORED TO OUR SOUTH AND SOUTHWEST
THROUGH THIS AFTERNOON. AS A RESULT, SURFACE HIGH PRESSURE WILL
CONTINUE TO BE LOCATED NEAR THE COAST OF THE SOUTHEAST STATES.
WHILE THE SURFACE FLOW OVERALL ACROSS OUR AREA WILL BECOME
SOUTHWESTERLY, ALOFT THE FLOW IS MORE WESTERLY. THIS WILL MAINTAIN
WAA THROUGH THE DAY WITH 850 MB TEMPERATURES NEARING +19C AND 925 MB
TEMPERATURES TO ABOUT +23C. THIS SHOULD TRANSLATE TO SEVERAL AREAS
REACHING 90 DEGREES. THERE MAY BE SOME CLOUD DEBRIS MOVING ACROSS
PORTIONS OF OUR AREA AS THE DAY WEARS ON AS A WEAKENING MCS SLIDES
ACROSS PORTIONS OF THE GREAT LAKES.

IN CONJUNCTION WITH A HOTTER AIRMASS, THE DEW POINTS WILL BE INTO
THE HUMID RANGE. AN EXAMINATION OF THE FORECAST SOUNDINGS SHOWS THE
POTENTIAL FOR THE DEW POINTS TO DROP SOME DURING PEAK HEATING FOR
SOME AREAS. THERE IS NOT A LOT OF FLOW UP TO ABOUT 5000 FEET, HOWEVER
STRONG HEATING MAY ALLOW SOME DROP OFF IN THE DEW POINTS DURING THE
AFTERNOON. OVERALL, IT WILL BE HOT AND HUMID HOWEVER WE ARE
ANTICIPATING THAT THE HEAT INDICES IN THE PHILADELPHIA, WILMINGTON
AND TRENTON METRO AREAS TO FALL SHORT OF HEAT ADVISORY CRITERIA
/98F/. THEREFORE, NO HEAT RELATED HEADLINES ATTM.

THERE IS ENOUGH INSTABILITY TO SUPPORT CONVECTION, HOWEVER THE
FORECAST SOUNDINGS IN GENERAL INDICATE A DEVELOPING CAP. THIS MAY BE
ENOUGH TO KEEP ANYTHING FROM DEVELOPING, PLUS THERE DOES NOT APPEAR
TO BE MUCH IN THE WAY OF FORCING OUTSIDE OF TERRAIN INFLUENCES AND A
LEE SIDE TROUGH. A SHORT WAVE AND WEAK SURFACE LOW IS FORECAST TO
STAY TO OUR NORTHWEST THROUGH THE DAY. THE FLOW LOOKS TO BE LIGHT
ENOUGH, THEREFORE A SEA BREEZE SHOULD DEVELOP ONCE AGAIN STARTING
AROUND MIDDAY /ALTHOUGH IT MAY HAVE A BIT MORE WESTERLY FLOW ALOFT
TO FIGHT COMPARED TO YESTERDAY/. THE INFLUX OF HIGHER DEW POINT AIR
WITHIN A SOUTHERLY FLOW IS PRODUCING SOME STRATUS/FOG OVER THE
COASTAL WATERS MAINLY ALONG THE NEW JERSEY COAST. THIS IS ANTICIPATED TO
THIN OUT THROUGH THE DAY.

THE HOURLY GRIDS WERE TWEAKED BASED ON THE LATEST OBSERVATIONS, AND
THE LAMP/LAV GUIDANCE WAS BLENDED INTO CONTINUITY. NO MAJOR CHANGES
WERE MADE ATTM OTHER THAN TO SHOW A QUICKER TEMPERATURE RISE SO FAR
THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
TONIGHT, AN AREA OF LOW PRES AND WK CDFNT IS FCST TO MOVE WELL TO
OUR N, ACRS NEW ENG. HOWEVER, THE SWD EXTENT OF THE PRECIP SHIELD
COULD ENCROACH OUR EXTREME NRN AREAS SO HAVE INTRODUCED SOME LOW
POPS THERE, IN WHAT WILL BE A VERY STICKY AMS AT THAT TIME.
OTHERWISE, A VERY WARM JUNE NIGHT IS IN STORE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE CONVECTIVE COMPLEX THAT WAS LOCATED OVER LAKE MICHIGAN AND
VICINITY EARLY THIS MORNING SHOULD BE MOVING OFF THE NEW ENGLAND
COAST AND OUT OVER THE ATLANTIC EARLY ON WEDNESDAY MORNING. THE
SYSTEM IS EXPECTED TO PULL A SURFACE TROUGH THROUGH OUR REGION
RESULTING IN A VERY WARM WESTERLY SURFACE FLOW FOR WEDNESDAY.

IT CONTINUES TO APPEAR AS THOUGH WEDNESDAY WILL BE THE WARMEST
DAY OF 2014 UP TO THIS POINT. HIGHS SHOULD BE MAINLY IN THE MIDDLE
90S FROM THE PHILADELPHIA METROPOLITAN AREA SOUTHWARD. MAXIMUM
TEMPERATURES ARE FORECAST TO BE IN THE LOWER 90S FROM BERKS COUNTY
EASTWARD INTO NORTHERN NEW JERSEY. READINGS SHOULD GET NO HIGHER
THAN THE 80S IN THE ELEVATED TERRAIN UP NORTH.

DEW POINT READINGS ARE EXPECTED TO GET INTO THE MIDDLE AND UPPER
60S IN THE NORTH AND NEAR 70 IN OUR CENTRAL AND SOUTHERN COUNTIES.
THE HUMID CONDITIONS SHOULD RESULT IN HEAT INDEX VALUES IN THE
UPPER 90S FROM THE PHILADELPHIA METROPOLITAN AREA INTO CENTRAL NEW
JERSEY. HEAT INDEX VALUES AROUND 100 ARE POSSIBLE IN OUR DELMARVA
COUNTIES AND IN FAR SOUTHERN NEW JERSEY.

WE MAY NEED TO ISSUE A HEAT ADVISORY FOR HIGHLY URBANIZED AREAS
ALONG THE INTERSTATE 95 CORRIDOR FOR WEDNESDAY. IT APPEARS
INCREASINGLY LIKELY THAT THEIR HEAT ADVISORY CRITERIA, WHICH IS
LOWER THAN THAT FOR SURROUNDING AREAS, WILL BE MET. A HEAT INDEX
VALUE OF 98 IS GENERALLY THE TRIGGER FOR THE SECOND HALF OF JUNE
FOR WILMINGTON, PHILADELPHIA, CAMDEN, TRENTON AND NEARBY AREAS.

THE INCREASING HEAT AND HUMIDITY ON WEDNESDAY WILL RESULT IN THE
DEVELOPMENT OF VERY UNSTABLE CONDITIONS. THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS OUR NORTHERN COUNTIES DURING THE EARLY
TO MID AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL BE
APPROACHING FROM THE NORTH. THE STORM PREDICTION CENTER HAS MUCH
OF OUR AREA UNDER ITS SLIGHT RISK DESIGNATION FOR SEVERE WEATHER.
AS A RESULT, WE HAVE INCLUDED ENHANCED WORDING IN THE FORECAST.
THE THREAT OF THUNDERSTORMS AND SEVERE WEATHER IS ANTICIPATED TO
DROP INTO THE PHILADELPHIA METROPOLITAN AREA AND CENTRAL NEW
JERSEY BY LATE WEDNESDAY AFTERNOON AND INTO OUR SOUTHERN COUNTIES
FOR WEDNESDAY EVENING.

THE COLD FRONT IS EXPECTED TO MOVE SLOWLY SOUTHWARD THROUGH OUR
FORECAST AREA ON THURSDAY WITH THE COOL DRY AIR IN ITS WAKE NOT
ARRIVING UNTIL THURSDAY NIGHT. AS A RESULT, WE WILL CONTINUE TO
MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS, ESPECIALLY IN OUR
SOUTHERN COUNTIES, FOR THURSDAY. ALSO, CONDITIONS SHOULD REMAIN
QUITE WARM FOR THURSDAY WITH HIGHS MAINLY IN THE UPPER 80S AND
LOWER 90S.

A MID LEVEL LOW DRIFTING EASTWARD ACROSS THE GULF OF SAINT
LAWRENCE AND NEWFOUNDLAND FROM FRIDAY INTO THE WEEKEND SHOULD
MAINTAIN A NORTHWESTERLY FLOW OVER OUR REGION. THE SURFACE FRONTAL
BOUNDARY IS EXPECTED TO BECOME PARALLEL TO THE MID LEVEL FLOW AND
IT SHOULD STALL NEARBY TO OUR SOUTHWEST DURING THAT PERIOD OF
TIME. ENOUGH DRY AIR IS EXPECTED TO PUSH INTO OUR REGION FROM THE
NORTH AND NORTHEAST TO KEEP US DRY FOR FRIDAY. HOWEVER, THE
PROXIMITY OF THE FRONT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR THE WEEKEND, ESPECIALLY FOR OUR WESTERN AND
SOUTHERN COUNTIES.

A MID LEVEL SHORT WAVE IS ANTICIPATED TO DROP DOWN FROM THE
NORTHWEST EARLY IN THE NEW WEEK ALONG WITH AN ASSOCIATED WEAK
SURFACE LOW. THE SYSTEM IS EXPECTED TO PUSH THE FRONTAL BOUNDARY
THROUGH OUR REGION AT THAT TIME.

TEMPERATURES SHOULD RETURN TO NEAR NORMAL FOR THE PERIOD FROM
FRIDAY THROUGH MONDAY.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF TODAY...OVERALL VFR. SOME FOG THIS MORNING EAST OF KACY
ALONG THE NEW JERSEY COAST. LIGHT AND VARIABLE WINDS BECOMING
WESTERLY 5-10 KNOTS, THEN TURNING MORE SOUTHWEST THROUGH THE
AFTERNOON. A FEW SHOWERS AND THUNDERSTORMS SHOULD REMAIN WEST OF OUR
TERMINALS THIS AFTERNOON. A SEA BREEZE SHOULD DEVELOP AND TURN THE
WINDS TO THE SOUTH-SOUTHEAST IN THE AFTERNOON MAINLY AT KACY.

TONIGHT...VFR OVERALL WITH JUST SOME LOCAL MVFR FOG TOWARD MORNING.
THERE COULD BE A SHOWER OR THUNDERSTORM AROUND MAINLY NORTH AND WEST
OF KPHL. LIGHT SOUTHWESTERLY WINDS.

WEDNESDAY...LOCAL MVFR EARLY MORNING FOG/HAZE POSSIBLE, OTHERWISE
VFR MOST OF THE TIME. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
ARRIVE FROM THE WEST MAINLY LATER IN THE DAY, AND SOME THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALLY STRONG WIND GUSTS AND BRIEF IFR
CONDITIONS.

OUTLOOK...
WEDNESDAY NIGHT...MAINLY VFR. A CHANCE OF THUNDERSTORMS THAT COULD
BRIEFLY REDUCE CONDITIONS TO IFR. THE THUNDERSTORMS MAY BRING
GUSTY WINDS AND HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING.

THURSDAY...MAINLY VFR. A CHANCE OF SHOWERS AND THUNDERSTORMS.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...MAINLY VFR.

SATURDAY...MAINLY VFR. A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
A LIGHT SOUTHERLY FLOW COUPLED WITH HIGHER DEW POINT AIR IS
RESULTING IN SOME FOG MAINLY ACROSS PORTIONS OF THE NEW JERSEY
COASTAL WATERS. THIS HAS BEEN ADDED, BUT IT NOT DOES APPEAR
WIDESPREAD THEREFORE NO DENSE FOG ADVISORY ISSUED ATTM. THE FOG
SHOULD THIN THROUGH THE DAY. OTHERWISE, MAINLY A LIGHT SOUTHERLY
FLOW EXPECTED WITH AN AREA OF HIGH PRESSURE TO THE SOUTHEAST. NO
MARINE HEADLINES ARE EXPECTED THROUGH TONIGHT.

OUTLOOK...
WEDNESDAY THROUGH SATURDAY...NO MARINE HEADLINES ARE ANTICIPATED.

&&

.CLIMATE...
PHILADELPHIA HAS NOT HIT 90 DEGREES SO FAR THIS YEAR. THE HIGHEST
TEMPERATURE WAS 89 BACK ON JUNE 3RD. THERE IS A HIGH CONFIDENCE
THAT PHILADELPHIA WILL HAVE ITS FIRST 90 PLUS READING OF THE YEAR
TODAY.

THE LAST TIME THAT THE FIRST 90 DEGREE TEMPERATURE AT
PHILADELPHIA OCCURRED THIS LATE IN THE YEAR WAS BACK IN 2003 /JUNE
23RD/.

THE AVERAGE FIRST DAY OF 90 DEGREE TEMPERATURES AT PHILADELPHIA
IS AROUND MAY 29TH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...GORSE
SHORT TERM...NIERENBERG
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINO/NIERENBERG
CLIMATE...DRAG/GAINES
Hazardous weather outlook, Jun 17, 4:08 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 AM EDT TUE JUN 17 2014

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-101-103-105-180815-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
408 AM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY'S HEAT AND HUMIDITY IS EXPECTED TO RESULT IN THE
DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS FOR WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT. THE THUNDERSTORMS MAY BRING STRONG
WIND GUSTS, HAIL, HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-180815-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
408 AM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES ARE FORECAST TO RISE INTO THE UPPER 90S ON
WEDNESDAY AFTERNOON. AS A RESULT, A HEAT ADVISORY MAY BECOME
NECESSARY FOR HIGHLY URBANIZED AREAS ALONG THE INTERSTATE 95
CORRIDOR.

WEDNESDAY'S HEAT AND HUMIDITY IS EXPECTED TO RESULT IN THE
DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS FOR WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT. THE THUNDERSTORMS MAY BRING STRONG
WIND GUSTS, HAIL, HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-180815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
408 AM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY'S HEAT AND HUMIDITY IS EXPECTED TO RESULT IN THE
DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS FOR WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT. THE THUNDERSTORMS MAY BRING STRONG
WIND GUSTS, HAIL, HEAVY RAINFALL AND DANGEROUS CLOUD TO SURFACE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:50 PM EDTSpecial Weather StatementPHIBerks85 min
Jun 16, 10:36 PM EDTSpecial Weather StatementPHIBerks54 min

Nearby

Heat Advisories in Pennsylvania, 2014Heat Advisories in New Jersey, 2014Heat Advisories in Delaware, 2014Every heat advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.